MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22526UX
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx device was attempted to be used to treat a moderately tortuous, severely calcified lesion with 85% stenosis in the ostium of the diagonal branch.There was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated using a 2.25 x 20 mm non-mdt balloon.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.The pre-dilatation balloon had difficulty crossing the lesion.It is reported that the stent made the turn in the diagonal about 4mm and stopped; the stent could not be advanced.When it was removed from the patient, deformation at the tip was observed.The procedure was completed using a 2.25 x 20 mm non-mdt poba device.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: stent was positioned between the marker bands but not meeting specifications due to deformation of the distal wraps.Deformation was evident to the 1st ¿ 4th and slight deformation to the 16th distal stent wraps with struts raised.No deformation was evident to the distal tip.The inner member was bunched immediately proximal to the proximal marker band.The inner lumen could not be verified with a 0.015 inch mandrel, most likely due to hardened blood in the guidewire lumen.Slight bends are evident on the shaft of the device immediately distal to the luer which are consistent with coiling of the device for return.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7734250
Report Number9612164-2018-01904
Device Sequence Number19095247
Product Code NIQ
UDI-Device Identifier00643169556744
UDI-Public00643169556744
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2019
Device Catalogue NumberRONYX22526UX
Device Lot Number0008914166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/08/2018
10/19/2018
01/17/2019
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/02/2018
11/06/2018
01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR